Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 64, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Sep 29, 2006, 1:37 PM CDT for Walton County, Florida. It took effect at Sep 30, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2006, 1:37 PM CDT (18:37 UTC)
- In effect from
- Sep 30, 2006, 12:00 PM CDT
- Expired
- Sep 30, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 291837 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 137 PM CDT FRI SEP 29 2006 .A DRY AIRMASS WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 35 PERCENT IN THE LATE MORNING AND AFTERNOON HOURS. SLIGHTLY HIGHER RELATIVE HUMIDITIES ON SUNDAY SHOULD REDUCE THE RED FLAG POTENTIAL AT THAT TIME. ALZ061>064-291945- /O.CAN.KMOB.FW.W.0063.000000T0000Z-060929T2300Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- 137 PM CDT FRI SEP 29 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE RED FLAG WARNING FOR MOBILE AND BALDWIN COUNTIES IN SOUTHWEST ALABAMA. $$ FLZ001>006-008-292300- /O.UPG.KMOB.FW.A.0050.060930T1600Z-060930T2300Z/ /O.NEW.KMOB.FW.W.0064.060930T1700Z-061001T0000Z/ /O.CON.KMOB.FW.W.0063.000000T0000Z-060929T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 137 PM CDT FRI SEP 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MOBILE CONTINUES A RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF RELATIVE HUMIDITY BELOW 35 PERCENT. ALSO...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 301016 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 516 AM CDT SAT SEP 30 2006 .A DRY AIRMASS WILL CONTINUE ACROSS THE REGION TODAY WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 35 PERCENT IN THE LATE MORNING AND AFTERNOON HOURS. SLIGHTLY HIGHER RELATIVE HUMIDITIES ON SUNDAY SHOULD REDUCE THE RED FLAG POTENTIAL AT THAT TIME. FLZ001>006-008-010000- /O.CON.KMOB.FW.W.0064.060930T1700Z-061001T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 516 AM CDT SAT SEP 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 29, 5:10 AM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, Sep 29, 5:10 AM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT FRI SEP 29 2006
.FIRE WEATHER UPDATE...UPON FURTHER REVIEW OF THE DATA...WE FEEL WE
NEED TO POST A RED FLAG WARNING ACROSS MOBILE AND BALDWIN COUNTIES.
THE WINDS THIS MORNING ALONG AND JUST NORTH OF THE COAST WILL
AVERAGE 10 TO 20 MPH AS THE RH DROPS BELOW 35 PERCENT IN THE LATE
MORNING HOURS. THE WINDS WILL DIMINISH IN THE AFTERNOON AS THE
GRADIENT RELAXES...BUT IT MAY STILL BE A LITTLE GUSTY FROM 10 TO 15
MPH IN THE EARLY AFTERNOON. WITH THE WINDS FORECAST TO BE OVER 10
MPH WHEN THE RH FALLS BELOW 35 PERCENT...WE MEET ALL ELEMENTS OF THE
CRITERIA FOR MOBILE AND BALDWIN COUNTIES. FURTHER INLAND OVER THE
INTERIOR COUNTIES...THE GRADIENT SHOULD DROP OFF MORE QUICKLY AS THE
RH BOTTOMS OUT. /05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 11 AM TO 6 PM TODAY FOR THE
FOLLOWING ZONES: INLAND MOBILE...COASTAL MOBILE...INLAND
BALDWIN...COASTAL BALDWIN.
FL...RED FLAG WARNING FROM 11 AM TO 6 PM TODAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 11 AM TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM TODAY DESTIN TO PASCAGOULA OUT
60 NM INCLUDING MOBILE BAY.
&&
05/GARMONHazardous weather outlook, Sep 29, 5:17 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 517 AM CDT FRI SEP 29 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 301200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 517 AM CDT FRI SEP 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A MODERATE TO STRONG NORTHERLY WIND BEHIND A COLD FRONT... WILL POSE A HAZARD TO SMALL CRAFT OPERATING ON THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH LATE MORNING. NORTHERLY WINDS SHOULD DIMINISH INTO THE COURSE OF THE AFTERNOON. LOWEST RELATIVE HUMIDITIES ARE FORECAST TO DIP TO WELL BELOW 35 PERCENT THROUGH THE DAY. THIS COMBINED WITH NORTHERLY WINDS FROM 10 TO 20 MPH ACROSS THE WESTERN FLORIDA PANHANDLE AND COASTAL SOUTHWEST ALABAMA SUGGESTS AN INCREASED POTENTIAL FOR WILDFIRE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DUE TO ANOTHER DAY OF LOW DAYTIME RELATIVE HUMIDITY ON SATURDAY...THE RISK OF WILDFIRE CONTINUES. THE PROBABILITY OF HAZARDOUS OR SEVERE WEATHER IS LOW SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.